Tornado, Platte
- When
- June 3, 11:20 AM MST to 11:22 AM MST
- Where
- Platte County, 17 mi SW of Wheatland
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -105.200
Brief tornado reported by public.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 9:17 AM MST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1017 AM MDT SUN JUN 3 2001 SHOWERS AND THUNDERSTORMS CONTINUE AT MID MORNING OVER MAINLY THE EAST AND NORTH PARTS OF THE CWA. ACTIVITY WAS BEING AIDED BY A WEAK SHORTWAVE TROUGH WITH MOST OF THE ACTIVITY ENDED OR MOVED NORTH OF THE CWA BY MIDDAY AS FEATURE LIFTS NORTHEAST. MAIN CONCERN FOR THE AFTERNOON AND EVENING IS THE THREAT OF SEVERE STORMS. LEFT FRONT QUADRANT OF THE 250 MB JET WILL PROVIDE SYNOPTIC LIFT LATER THIS AFTERNOON AND EVENING. ALSO...AN INCREASE IN MOISTURE...INSTABILITY AND SHEAR HAVE TAKEN PLACE SINCE SATURDAY OVER THE CWA. ALREADY AREA RAOBS HAVE LIFTED INDICES BELOW ZERO IN SOUTHEAST WYOMING AND CAPES AT KRWL WERE AROUND 800 J/KG. EXPECTED CAPES OF OVER 2000... STRONG SHEAR AND BULK RICHARDSON NUMBERS OF 30 TO 40 WILL FAVOR RIGHT TURNING SUPERCELLS. LARGE HAIL...STRONG WIND GUSTS AND SOME TORNADOES WILL OCCUR WITH THE SUPERCELLS. AGREE WITH SPC ON THE POTENTIAL FOR SEVERE STORMS...WITH TIMING JUST IN QUESTION. BELIEVE THAT ACTIVITY WILL BE SIMILAR TO YESTERDAY IN REDEVELOPING EARLY IN THE AFTERNOON IN THE WEST PART OF THE CWA AND AFTER 23Z IN FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. MOST OF THE SEVERE ACTIVITY AT LEAST INITIALLY WILL BE FURTHER SOUTH IN THE CWA AS THE ATMOSPHERE IN THE NORTH PARTS MIGHT TAKE A BIT LONGER TO REOVER AFTER THE SHOERTWAVE TROUGH PASSAGE. LOOK AT NEW ETA SHOWS THAT MODEL NOW DEVELOPING UPPER LOW FURTHER NORTH THAN ITS PREVIOUS RUNS. .CYS... WY...NONE. NE...NONE. WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1014 AM MDT SUN JUN 3 2001 SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST FROM CENTRAL WYOMING THROUGH THE EVENING HOURS. THOSE FEATURES ALONG WITH HIGH RELATIVE HUMIDITY WILL BE ENOUGH TO OVERCOME THE COOL AND STABLE AIR NEAR THE SURFACE. THUNDERSTORMS WILL DEVELOP IN SOUTH CENTRAL WYOMING BY MIDDAY AND THEN SPREAD EAST...FINALLY REACHING THE NEBRASKA PANHANDLE AFTER 4 PM. WITH THE UNSTABLE ATMOSPHERE ABOVE THE COLD AND CLOUDY AIR NEAR THE GROUND AND WIND SHEAR...THE MAIN WEATHER THREAT FROM THE STRONGER STORMS WILL BE HAIL TO THREE QUARTERS OF AN INCH TO ONE INCH IN DIAMETER. THE STRONGER THUNERSTORMS WILL BE MAINLY SOUTH OF A WHEATLAND TO BRIDGEPORT LINE. WEILAND WCJIN-WYSE-WYNE
NEZ001>003-019>021-054-055-WYZ059>070-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SUN JUN 3 2001 SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON. THUNDERSTORMS WILL LIKELY REDEVELOP OVER SOUTH CENTRAL WYOMING AND THE MOUNTAINS EARLY THIS AFTERNOON AND THEN MOVE EAST. THE STORMS WILL BEGIN IN THE WESTERN NEBRASKA PANHANDLE LATE IN THE AFTERNOON OR EARLY IN THE EVENING. THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO PRODUCE SEVERE WEATHER...ESPECIALLY EAST OF THE LARAMIE RANGE AND SOUTH OF A WHEATLAND TO BRIDGEPORT LINE. A MOIST AND UNSTABLE ATMOSPHERE OVER THAT AREA WILL BE LIFTED BY THE APPROACH OF THE JET STREAM AND A COLD FRONT THIS AFTERNOON AND EVENING. ALSO THE WIND SHEAR WILL BE FAVORABLE IN AREAS EAST OF THE LARAMIE RANGE FOR SUPERCELL TYPE STORMS AND SEVERE WEATHER. THE RESULT WILL BE THAT SOME OF THE STORMS WILL PRODUCE HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND EVEN TORNADOES. THE BEST LIKLIHOOD OF SEVERE WEATHER WILL BE STARTING BETWEEN 2 AND 3 PM BETWEEN CHEYENNE AND WHEATLAND. THE SEVERE STORMS WILL THEN MOVE TO THE EAST AT 20 MPH. PEOPLE IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING. NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL GO WHEN SEVERE WEATHER MOVES INTO THE AREA AND HAVE NEEDED SUPPLIES ON HAND. THIS IS A POTENTIALLY DANGEROUS SITUATION. WEILAND WCJIN-WYSE-WYNE
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
Brief tornado reported by public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyThe tornado archive for Wyoming, 2001Warnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255677.